Skip to content
My WebMD Sign In, Sign Up
Lyrica side effects Q's
avatar
darlyn05 posted:
Hey All!

For those of you that do or have used Lyrica for nerve pain I was wondering if you experienced any minor or major side effects from it. My most recent is a constant ringing in my ears, blurred vision, some memory (and/or sharpness in my thinking) difficulty and apparently I've talked in my sleep as if I have torrets.

I've been on a low dose 50mg 3 x's/day for about 2 1/2 mos. I can lessen some of the side effects, like sleep talking, by decreasing how many x's a day I take it.

Also, is it possible that other side effects will appear as more time goes by?

TIA
Reply
 
avatar
Randm2220 responded:
I take 200 mg twice a day. Well, I am supposed to. I only take it once a day because it really affected my mind. Made it so slow. I haven't had the sleep talking. That sounds fun! Lol.

I have been on lyrica for over a year and have not noticed side effects increasing the longer I am on it.
 
avatar
darlyn05 replied to Randm2220's response:
Thanx Randm2220! In all honesty I think I should stick to only the bedtime dose so I can sleep and without pain. Lyrica does what it is suppose to do for me and the nerve problems.

Unfortunately that doesn't help with quaility of life for most any other aspects of living.

I would still like to hear from others that do or have used Lyrica.

Again, Thanx Randm2220!
 
avatar
13kathi responded:
Hi, Kathi here, I never got past 2 doses of 50 mg/day. Blurred vision, cloudy thinking and gained 5 pounds in one week. I never really noticed a difference. So far I have tried Amitryptiline (made me way to fatigued), Gabapentin (I label a stupid drug, hopefully you don't need your brain much if you are taking this), Cymbalta seemed to help a little but had a severe flare up so I tried Savella. My experience was extreme nausea, stomach and back pain and I couldn't quit crying. Now back to Cymbalta and muscle relaxers which works (ok) if I'm not sitting too long. Just remember every one responds different to all meds.
Good Luck
Kathi
 
avatar
dollbug responded:
Hello....I wanted to comment on your post...I am one of the FMers here who only takes vitamins and supplements to control my FM pain...but I did want to tell you that I also have some of the symptons...so I am not sure that it is the Lyrica that causes them....perhaps it is the wrath of the dragon, aka FM....

I also just recently have had bouts of shrill sounds affecting me...it is kind of like the nail on a blackboard thing....but mine occurs out of the blue....I can be having a normal conversation and all of a sudden...it occurs...this causes me to be dizzy as well...don't understand it...other than to think it must have something to do with the nerves...

It is always something going on .....and the odd thing is there is never any warning....it just happens...

Take care and good luck..


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....

My personal exchanges are Vitamin D and Pain and Wrath of the Dragon....if you care to visit..
 
avatar
Anon_2912 responded:
I tried ALL medications for FM & for me the side effects were NOT worth it...

I work & have to drive, the loopiness I just got tired of. For me once I quit all the medication that they had me on for FM, I started to think more clearly & function better mentally to where I could do other things to help with the pain.

I do take 800 Ibprofuen when needed, & do take B12 daily.

Other than that I don't take any prescription medication for FM. For me it just made me a mess mentally so one day looking at all the prescription bottles I decided to QUIT & never went back to them. Yes I quit cold turkey after 2yrs. No I didn't tell my doctor..All he would have done is give me something different & I was just so sick of presciption medication that for me didn't make a difference in the pain level.

After a while my mind cleared & I was able to find other things to help with my pain.

I was retaining fluid due to Lyrica so that is what caused my frustration & I quit...

But not everyone reacts the same to medication, but FM medication is NOT for me...
 
avatar
An_245492 responded:
Hi darlyn05,


Both my sister and I have fibro and on Lyrica. I am on 150 mg twice a day and my sister is on 100 mg twice a day and we both have experienced blurred vision. I also have memory problems but I am probably much older than you. I am going to go to my optometrist to see what can be done about the blurriness as I am not going to go off the Lyrica, it has helped me a lot. I know both of these are side effects of Lyrica. I would ask your doctor about your other symptoms.


Good luck and hopefully the ringing in your ears and sleeping problems will pass.
 
avatar
fitzgift replied to An_245492's response:
Hi be careful of Lyrica I was in it for a couple of years 50 2x a day then it was increased to 100 at bedtime. Maybe the higher dose I don't know but I would wake up in the morning with what felt like I had. Seizure during the night and this is another side effect I did experience the blurre vision also take care
 
avatar
darlyn05 responded:
Thank you all for your responses. I'll talk with my doctor about my concerns and see what other options there are.
 
avatar
maggiethedoglover responded:
Hello,

I haven't been on this site for over a week and just saw your question. To me, Lyrica (along with Tramadol) is a life-saver. I take 100mg 3 or 4 times a day. It is prescribed for 4. If I miss my meds for some reason, I am in real pain and it is hard to get through it even after taking it late. I have now set alarms on my cell phone to remind me. Staying ahead of the pain works much better. None of the other meds (gabapentin, Cymbalta) worked.

As for the ringing in your ears, that is a symptom I share, along with many others that most of us with fibromyalgia must live with.

Nothing helps with every symptom or all of the pain but you are grateful to be able to function.

Good luck to you. Hopefully you will find the right combination of meds that works for you or maybe even be one of the amazing ones who fight the dragon without prescription meds.

Soft hugs and Happy Memorial Day weekend to everyone!

maggie

Life is a shipwreck but we must not forget to sing in the lifeboats - Voltaire


Helpful Tips

Living Well with Fibromyalgia
Greetings! I have learned patience and a positive attitude is key to my pain management. I developed Fibromyalgia after a hysterectomy in ... More
Was this Helpful?
191 of 208 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.